Alert archive / Washington / Wind Advisories in 2011
Wind Advisory 26, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jun 17, 2011, 2:13 PM PDT for Kittitas County, Yakima County, Washington. It took effect at Jun 18, 2011, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2011, 2:13 PM PDT (21:13 UTC)
- In effect from
- Jun 18, 2011, 12:00 PM PDT
- Expired
- Jun 18, 2011, 9:25 PM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.2 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
443 WWUS76 KPDT 172113 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 213 PM PDT FRI JUN 17 2011 ...VERY WINDY IN THE KITTITAS VALLEY SATURDAY... .ANOTHER STORM SYSTEM WILL MOVE OUT OF THE GULF OF ALASKA AND CROSS THE PACIFIC NORTHWEST SATURDAY AND SATURDAY NIGHT. THIS SYSTEM WILL BRING MORE PRECIPITATION AND INCREASE THE WINDS ACROSS THE REGION, WITH THE STRONGEST WINDS IN THE KITTITAS VALLEY. WAZ026-180600- /O.NEW.KPDT.WI.Y.0026.110618T1900Z-110619T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 213 PM PDT FRI JUN 17 2011 ...WIND ADVISORY IN EFFECT FROM NOON TO 11 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 11 PM PDT SATURDAY. * TIMING: NORTHWEST WINDS WILL INCREASE DURING THE MORNING SATURDAY WITH THE STRONGEST WINDS OCCURRING BETWEEN 2 PM AND 10 PM PDT. * WINDS: THE STRONGEST WINDS WILL RUN 30 TO 38 MPH WITH GUSTS TO NEAR 50 MPH. * IMPACTS: STRONGEST WINDS WILL OCCUR ACROSS THE NORTH VALLEY INCLUDING INTERSTATE 90 FROM ROCKY CANYON EASTWARD TO RYEGRASS SUMMIT. DRIVING MAY BECOME DIFFICULT FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
4 follow-up statements
006 WWUS76 KPDT 180537 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1037 PM PDT FRI JUN 17 2011 ...VERY WINDY IN THE KITTITAS VALLEY SATURDAY... .ANOTHER STORM SYSTEM WILL MOVE OUT OF THE GULF OF ALASKA AND CROSS THE PACIFIC NORTHWEST SATURDAY AND SATURDAY NIGHT. THIS SYSTEM WILL BRING MORE PRECIPITATION AND INCREASE THE WINDS ACROSS THE REGION... WITH THE STRONGEST WINDS IN THE KITTITAS VALLEY. WAZ026-181400- /O.CON.KPDT.WI.Y.0026.110618T1900Z-110619T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 1037 PM PDT FRI JUN 17 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 11 PM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 11 PM PDT SATURDAY. * TIMING: NORTHWEST WINDS WILL INCREASE DURING THE MORNING SATURDAY WITH THE STRONGEST WINDS OCCURRING BETWEEN 2 PM AND 10 PM PDT. * WINDS: THE STRONGEST WINDS WILL RUN 30 TO 38 MPH WITH GUSTS TO NEAR 50 MPH. * IMPACTS: STRONGEST WINDS WILL OCCUR ACROSS THE NORTH VALLEY INCLUDING INTERSTATE 90 FROM ROCKY CANYON EASTWARD TO RYEGRASS SUMMIT. DRIVING MAY BECOME DIFFICULT FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
612 WWUS76 KPDT 181247 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 547 AM PDT SAT JUN 18 2011 ...VERY WINDY IN THE KITTITAS VALLEY TODAY... .ANOTHER WEATHER SYSTEM WILL MOVE OUT OF THE GULF OF ALASKA AND CROSS THE PACIFIC NORTHWEST TODAY AND TONIGHT. THIS SYSTEM WILL BRING MORE PRECIPITATION AND AN INCREASE THE WINDS ACROSS THE REGION...WITH THE STRONGEST WINDS IN THE KITTITAS VALLEY. WAZ026-182200- /O.CON.KPDT.WI.Y.0026.110618T1900Z-110619T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 547 AM PDT SAT JUN 18 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING. * TIMING: NORTHWEST WINDS WILL INCREASE THIS MORNING WITH THE STRONGEST WINDS OCCURRING BETWEEN 2 PM AND 10 PM PDT THIS AFTERNOON AND EVENING. * WINDS: THE STRONGEST WINDS WILL BE FROM 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH. * IMPACTS: STRONGEST WINDS WILL OCCUR ACROSS THE NORTH VALLEY INCLUDING INTERSTATE 90 FROM ROCKY CANYON EASTWARD TO RYEGRASS SUMMIT. RIDING AND DRIVING MAY BECOME DIFFICULT FOR MOTORCYCLES AND HIGH PROFILE VEHICLES RESPECTIVELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
731 WWUS76 KPDT 182152 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 252 PM PDT SAT JUN 18 2011 ...VERY WINDY IN THE KITTITAS VALLEY TODAY... .ANOTHER WEATHER SYSTEM WILL MOVE OUT OF THE GULF OF ALASKA AND CROSS THE PACIFIC NORTHWEST TODAY AND TONIGHT. THIS SYSTEM WILL BRING MORE PRECIPITATION AND AN INCREASE THE WINDS ACROSS THE REGION...WITH THE STRONGEST WINDS IN THE KITTITAS VALLEY. WAZ026-190600- /O.CON.KPDT.WI.Y.0026.000000T0000Z-110619T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 252 PM PDT SAT JUN 18 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: NORTHWEST WINDS WILL INCREASE THIS AFTERNOON WITH THE STRONGEST WINDS OCCURRING BETWEEN 3 PM AND 10 PM PDT THIS AFTERNOON AND EVENING. * WINDS: THE STRONGEST WINDS WILL BE FROM 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH. * IMPACTS: STRONGEST WINDS WILL OCCUR ACROSS THE NORTH VALLEY INCLUDING INTERSTATE 90 FROM ROCKY CANYON EASTWARD TO RYEGRASS SUMMIT. RIDING AND DRIVING MAY BECOME DIFFICULT FOR MOTORCYCLES AND HIGH PROFILE VEHICLES RESPECTIVELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
579 WWUS76 KPDT 190425 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 925 PM PDT SAT JUN 18 2011 WAZ026-190530- /O.CAN.KPDT.WI.Y.0026.000000T0000Z-110619T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 925 PM PDT SAT JUN 18 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. IT HAS BEEN WINDY IN THE KITTITAS VALLEY...BUT WINDS ARE NOT STRONG ENOUGH TO WARRANT OR CONTINUE A WIND ADVISORY. THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 17, 10:40 AM PDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 17, 10:40 AM PDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 1040 AM PDT FRI JUN 17 2011 UPDATED AVIATION DISCUSSION .SHORT TERM...UPDATE...A LARGE UPPER LOW CONTINUES OVER ALBERTA AND MONTANA THIS MORNING, AND IS EXPECTED TO SLOWLY SHIFT EAST-NORTHEAST AND FILL A BIT DURING THE NEXT 18 TO 24 HOURS. CURRENTLY THE REGION IS UNDER A MOSTLY DRY NORTHWEST FLOW ON THE BACK SIDE OF THE UPPER LOW. THERE IS A WAVE ROTATING AROUND THE UPPER LOW THAT IS MOVING OUT OF SOUTHEAST B.C. AT THE MOMENT. THIS WAVE WILL SLIDE THROUGH IDAHO TODAY AND MAY CAUSE ISOLATED SHOWERS OVER WALLOWA COUNTY, AND POSSIBLY THE MOST NORTHERN END OF THE BLUE MOUNTAINS. THIS WAVE COULD ALSO CAUSE THE DEVELOPMENT OF A STRAY THUNDERSTORM OVER WALLOWA COUNTY AS WELL. ELSEWHERE, EXPECT FAIR AND DRY CONDITIONS THOUGH A FEW SHOWERS MAY DEVELOP OVER THE RIDGES OF THE WASHINGTON CASCADE EAST SLOPES. UPDATES THIS MORNING INCLUDED ADDING A SLIGHT CHANCE OF THUNDERSTORMS TO WALLOWA COUNTY FOR LATE THIS AFTERNOON THROUGH EARLY THIS EVENING, TWEAKING AFTERNOON HIGH TEMPS, AND REDUCING THE SKY COVER FOR THIS MORNING. 90 .LONG TERM...PREVIOUS DISCUSSION...AN UPPER LEVEL RIDGE WILL DEVELOP OVER THE PACIFIC NORTHWEST MONDAY. SUBSIDENCE FROM THE RIDGE WILL KEEP THE CWA WARMER AND DRY MONDAY AND TUESDAY. WEDNESDAY THE UPPER LEVEL FLOW WILL SHIFT TO THE SOUTHWEST, BUT DRY CONDITIONS WILL PERSIST. BY THURSDAY THE DEVELOPING TROUGH MAY TRIGGER A FEW SHOWERS IN THE MOUNTAINS. && .AVIATION...18Z TAFS...VFR CONDITIONS WILL GENERALLY PREVAIL OVER THE NEXT 24 HOURS. NORTHWESTERLY FLOW WILL USHER IN SOME MID AND HIGH LEVEL CLOUDS THIS AFTERNOON AND OVERNIGHT. A FEW SHOWERS WILL ALSO BE POSSIBLE BY SATURDAY MORNING NEAR KDLS...KRDM AND KBDN. WINDS WILL BE 5 TO 15 KT...EXCEPT AT KDLS 15 TO 20 KT DURING THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... PDT 76 51 74 52 / 0 10 30 30 ALW 77 53 75 54 / 0 10 30 30 PSC 81 53 79 54 / 0 10 20 20 YKM 79 51 77 49 / 0 10 30 30 HRI 80 51 78 52 / 0 10 20 20 ELN 79 52 76 52 / 0 10 30 30 RDM 75 45 71 41 / 0 10 30 30 LGD 72 43 70 47 / 10 10 40 40 GCD 74 43 71 46 / 0 10 40 40 DLS 78 55 74 55 / 0 10 30 30 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX TODAY : GREEN SATURDAY : GREEN SUNDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 90/76/82
Hazardous weather outlook, Jun 17, 8:47 AM PDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
847 AM PDT FRI JUN 17 2011
UPDATED TO REMOVE FREEZE WARNING AND INCLUDE THUNDERSTORMS FOR TODAY.
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
181415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
841 AM PDT FRI JUN 17 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
WALLOWA COUNTY
A WEAK WEATHER DISTURBANCE WILL TRACK SOUTH OVER IDAHO TODAY AND MAY
TRIGGER ISOLATED SHOWERS AND A FEW THUNDERSTORMS OVER EXTREME
NORTHEAST OREGON THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS SATURDAY
NORTHWEST BLUE MOUNTAINS OF WASHINGTON, GRANDE RONDE VALLEY,
WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN
BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
AN AREA OF LOW PRESSURE WILL BE MOVING INTO THE PACIFIC NORTHWEST ON
SATURDAY. THIS WILL BRING SHOWERS AND THUNDERSTORMS TO THE
MOUNTAINS OF NORTHEAST OREGON SATURDAY AFTERNOON AND EVENING AND
THEN MORE WIDESPREAD SHOWERS TO THE AREA ON SUNDAY. A RIDGE OF HIGH
PRESSURE IS THEN EXPECTED TO MOVE INTO THE AREA EARLY NEXT WEEK WITH
DRY AND WARMER CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.Nearby
Wind Advisories in Washington, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.